Jump to content

Culthero78: 6 weeks off meds and feeling like hell


Culthero78

Recommended Posts

Hi everyone. I've never subscribed to or written on a forum before but here I am! I am have been a hairdresser for 17 years and originally got on Paxil back in 2002 because I was having OCD thoughts about my work and also anxiety about my work. I took it for two years and then a friend convinced me to try to get off of it. I did. I was off for some months before I then tried Effexor. That was horrible. I took it for 2 days and couldn't sleep at all. I ended up on Zoloft from 2006- may of 2015. I was getting really terrible restless leg syndrome during the warmer months for all of those years so my doc suggested a switch to cymbalta. Still really bad restless leg syndrome so after going to a specialist for RLS he suggested I get off of cymbalta since he said a good portion of people he treats get their RLS from the the antidepressants. So I tapered. I finished my last dose on December 18. I have had bad withdrawals. Brain zaps, headaches, super foggy mind etc. now I have been having really bad middle to lower back pain and crushing anxiety. I am really grateful to have a really successful hair career and a wife and two wonderful little kids and I am just so depressed and anxious lately. Things that I normal feel very confident about at work are stressing me out so badly and crowded my mind with obsessive thoughts. I need help! I really want to be done with the poison of antidepressants and can't believe how bad it is to get off of them. I am going to try acupuncture next week. Just reaching out for help!

Link to comment
  • Moderator Emeritus

Welcome Culthero,

 

You will find a lot of helpful information and support on this site.  Your story is similar to thousands of others - so don't feel alone.  The good news is you do have some options because you are so close to your last dose.

 

Can you tell us how you tapered?  How fast, by what amounts, and what amount you 'jumped off' from etc.  (Actually you could put all that in a signature).  If you went faster than 10% of each current dose per month, then it will have been too fast for your central nervous system to cope with.  That's why you are getting such horrible w/d now. 

 

Because things can take months or years to heal after a too-fast taper or cold-turkey, you may like to consider a small reinstatement of cymbalta.  Have a read of that link and see what you think of the pros and cons, but I really do think it's a good idea.  Depending on what your last dose during tapering was, you may only need to reinstate 2-5mg.

 

This will allow you to stabilise for a few months, and when you've done that you could plan a gentle taper.  Tips for tapering Cymbalta

 

Anyway, have a read and then come back to this thread to discuss your options and ask questions.  This will be your journal to record your progress.  Oh, accupuncture is a good idea - many here have had some relief from it. 

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Hi there! Wow, with all that going on you are still able to go to work? Thats good! 
I have been taking Cipralex for 3 years and took my last dose end of August (2015). Since then I am experiencing all kinds of terrible feelings, from being really depressed to feeling very anxious, desperate, unreal, hopeless, terribly tired, exhausted, having this weird brain fog, headaches, and I am not able to function in my everyday life any more at the moment. I mean - I am sure theres many worse cases but usually I am a very active person, going to the gym every day, meeting friends and so on - I have been to training maybe 4 times the last 2 months - feeling horrible while training, I am meeting my friends - but as it is so hard for me to leave the apartment - it´s been a lot less and I cut down my work amount a lot! (Luckily I am in a position to to so, I am self - dependent, so I go to my office whenever I am able to) Still, I cancelled a lot of meetings (all of them) because I just feel like I CAN´T! I can´t even really explain why I can´t, I just can´t ;) I am afraid of maybe fainting or starting to cry or just being so miserable that I will collapse. 

I didn´t really get it - why did you start taking antidepressants? What is OCD Thoughts? 

You say you need help - have you ever been to therapy of any kind? 

I have to say, therapy has helped me a LOOOOOT ..a looooooot more than the antidepressants it seems to me. 

 

Yesterday, I went to a neurologist. She admitted that many many people do have a very hard time getting off antidepressants (the other doctors I saw before always declined that) Her tip was the following: Build a timeframe for yourself and for how long you want to oberserve yourself and how you are dealing without your medication. Write down a few daily notes about your physical and psychological "well-being";) don´t be too anti-medication. She understands that everybody would rather be happy without it, but putting too much pressure on yourself and being too strict in a way of feeling unworthy without taking anything is very contra-productive (I understand, I feel this way too, I reaaaallly want to live my life without medication and actually I do feel like a failiure if I can´t) ...anyway...when the date has come until you wanted to test yourself - start a new decision. If you can see in your notes that overall everything did get better - give yourself more time. If everything is getting worse and worse then she would recommend to go back on medication. Concerning the timeframe she left it completely up to me but said: Don´t torture yourself too long. 
yeah, maybe she is right;) I don´t now. It certainly feels like torture at the moment! But I really feel that giving up after 5 months is too early. Though the last 5 months feel soooooo verrrrrryyyyyyyyyyy looooooong. Though I did have 2 good months from October to November. 

 

And as for your great family and work life - same here - I do have an awesome boyfriend for almost 7 years now, I have amazing friends and family...I also really can´t see why I have to feel so horrible now! 

Best wishes from Vienna!

2005-2006: Cipralex 5 mg

2009-2010: Cipralex 5 mg

2012-2015: Cipralex 5mg, 10mg 

tapered 10mg-7.5mg-5mg-2,5-0 (I always waited for a few weeks on the current dosage until I felt stable. Steps were too big I realized too late)

Completely drug free since August 2015

Link to comment

Im 6 weeks off also . But still in bed state . If you can work you r doing good .

Alcohol for 10 years then benzo for 6 months to help with alcohol then psychosis , and took esctiolpram 20 mg and sulipride 200 mg . quit date 17 -12 -2015

Link to comment

Let us know how the acupuncture works out.

Started Effexor August 2012 Sept'12-150mg=extreme anxiety Oct'12 cut half-75mg severe wds

Feb 2013 68.5mg. Mar'13- 65mg. Apr'13-59mg. May'13-57mg. June '13-52mg Aug'13 49.75mg.

Sep'13-48.75. Nov'13-47mg Dec'13-45..5mg

May 2014 42mg. Jun'14 40mg (depressive mood started). Aug'14 -40mg/ started brintellix 2.5mg

Oct '14 -39 Nov'14 36.89 Dec'14 34.45

Jan 2015- 31 Feb'15 29mg. Mar'15 26.72. Apr'15 24.48. May'15 22.31mg. Jun'15 20.30mg

Aug'15-18.89. Oct'15 16.96. Nov/16- 16.10. Dec/15- 15mg

Jan 2016-14.22. May'16 11.45. Aug'16-9.60. Sep/16- 8.88mg. Oct/16- 8.39mg. Nov/16- 8.13. Dec/16- 7.89

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy